MAUDE Adverse Event Report: RICHARD WOLF GMBH COAG ELECTRODE MONO

RICHARD WOLF GMBH COAG ELECTRODE MONO
Model Number 823.06
Medical Device Problem Codes Sparking (2595); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic considers this case open.Rwmic will follow up with the user facility and manufacturer to obtain additional and missing information.
 
Event or Problem Description
On october 17, 2018, the user facility reported the following to richard wolf medical instruments (rwmic): while being used during a procedure, the cords and device sparked.Will the device be returned? yes.Was the device being used during a procedure when the issue occurred? yes.Specifically, was the device being used on a patient when the issue occurred? yes.Was there any injury or illness to patient or other personnel due to issue? no.Did the issue cause a delay in the procedure being performed that put the patient at risk? no.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.How was the patient anesthetized? unknown.
 
Event or Problem Description
User facility returned the device to rwmic on october 29, 2018, and the evaluation was completed on december 04, 2018.The device appeared to be used - electrode was severely bent and did not fit for use.The reported condition was verified using visual, functional, and electrical testing.The electrode was found to be sound, both insulation and continuity appeared to be good.The root cause was determined to be an issue with the connecting cable.A manufacturing defect was not identified.
 
Additional Manufacturer Narrative
Follow up report #1 is to provide fda with new and changed information.The following fields have new and changed information: a1, a2, a3, a4, b3, b5, d5, e2, e3, f6, f7, f8, f11, f13, g7, h2, h3, h6, h10.Device labeling was reviewed for patient and device codes, see below: -patient code: not applicable, no patient problem was reported.-device code: ifu was reviewed, see below: caution! irrigation fluid can be electrically conductive! depending on the application, a suitable low-conductivity irrigation fluid must be selected by the user.Do not use saline (nacl) solution for hf applications.Caution! careful if hf voltage is too high! danger of injury if the insulation of the hf electrodes is damaged.Exceeding the maximum recurring peak voltage specified for the hf electrode in combination with hf surgical devices and/or selecting the mode incorrectly may destroy the insulation and cause leakage currents the patient, user or others can suffer thermal tissue damage.Additional attempts will be made to collect device information from the manufacturer.Rwmic considers this matter open.Follow-up reports will be submitted as required.

Brand Name
COAG ELECTRODE MONO
Common Device Name
COAG ELECTRODE MONO
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key8080331
Report Number1418479-2018-00040
Device Sequence Number1553222
Product Code JOS
UDI-Device Identifier04055207008102
UDI-Public04055207008102
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/17/2018
Report Date (Section F) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number823.06
Device Catalogue Number823.06
Device Lot Number51010774
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/04/2018
Event Location Hospital
Date Report to Manufacturer01/04/2019
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer10/30/2018
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient Weight55
Date Report Sent to FDA01/04/2019